search
for
 About Bioline  All Journals  Testimonials  Membership  News  Donations


Indian Journal of Dermatology, Venereology and Leprology
Medknow Publications on behalf of The Indian Association of Dermatologists, Venereologists and Leprologists (IADVL)
ISSN: 0378-6323
EISSN: 0973-3922
Vol. 77, No. 1, 2011, pp. 42-46
Bioline Code: dv11008
Full paper language: English
Document type: Research Article
Document available free of charge

Indian Journal of Dermatology, Venereology and Leprology, Vol. 77, No. 1, 2011, pp. 42-46

 en Topical corticosteroid-induced rosacea-like dermatitis: A clinical study of 110 cases
Rathi, Sanjay K. & Kumrah, Leishiwon

Abstract

Background: Prolonged and continuous use of topical steroids leads to rosacea-like dermatitis with variable clinical presentations.
Aims: To study the various clinical presentations of patients with topical corticosteroid-induced rosacea-like dermatitis (TCIRD), who had a history of prolonged and repeated use of topical steroids for reasons other than the known disease entities.
Methods: A total of 110 patients were enrolled for the study over a period of 2 years, excluding all those with the known disease entity in which topical steroids were commonly used. Detailed history which also included the source and the type of topical steroid use was taken along with clinical examination.
Results: There were 12 males and 98 females with their age ranging from 18 to 54 years. The duration of topical steroid use ranged from 4 months to 20 years. The most common clinical presentation was diffuse erythema of the face. Most of the patients had rebound phenomenon on discontinuation of the steroid. The most common topical steroid used was Betamethasone valerate, which could be due to its easy availability and low cost.
Conclusion: Varied clinical presentations are seen with prolonged and continuous use of topical steroids. The treatment of this dermatitis is difficult, requiring complete cessation of the offending steroid, usually done in a tapering fashion.

Keywords
Diffuse erythema, rosacea-like dermatitis, topical corticosteroid

 
© Copyright 2011 Indian Journal of Dermatology, Venereology, and Leprology.
Alternative site location: http://www.ijdvl.com

Home Faq Resources Email Bioline
© Bioline International, 1989 - 2021, Site last up-dated on 12-Jan-2021.
Site created and maintained by the Reference Center on Environmental Information, CRIA, Brazil
System hosted by the Internet Data Center of Rede Nacional de Ensino e Pesquisa, RNP, Brazil